I was just recently put on a low dose of buspar (7.5mg twice a day, about 10 days ago). I've been having the typical side effects of dizziness, nausea, poor balance, but not to the extent that I feel the side effects outweigh the benefits. One thing I have noticed is a sudden rapid weight loss. About one pound a day for the last week. My diet and exercise routine is the same, as is all my other meds including Effexor of which I take 150mg each morning. This seems odd as the doctor warned me that I might GAIN weight with buspar. Has anyone else noticed any weight loss with their meds? If it is the buspar, what are some things I could do to keep the weight under control? I do need to lose about 20 lbs, but I'd rather do it in a healthy way and keep it off whether on meds or not.
Most SSRI's can cause weight gain OR weight loss - the latter is much less common so most people don't know about that effect. I took Zoloft for a few months last year and lost weight on that, too.
Too keep the weight loss under control you can either exercise less or eat more - I suggest eating more since exercise is important. Because your weight loss is quite extreme, I would certainly mention this to your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.